MAUDE Adverse Event Report: DEPUY MITEK LLC US ABSOLUTE G-W NTNL 1.1MMX15 6PK; GUIDE, SURGICAL, INSTRUMENT

DEPUY MITEK LLC US ABSOLUTE G-W NTNL 1.1MMX15 6PK; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 254514
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: d4, h4, udi: the serial number was unknown; therefore, the device manufacture date is unknown, and the udi is incomplete.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Event or Problem Description
It was reported that during a hamstring anterior cruciate ligament procedure, it was discovered that the pin tip of the nitinol guidewire 1.1mm x 38.1cm (15 inches) device broke off in the graft within the patient's tibia.It was further reported that the device broke at the 30 mm line, breaking the 10×30 screw.The procedure was successfully completed.An x-ray was used to determine pin placement, and the graft had to be cut out and redone with a new button and screw.There was twenty-minute delay to the surgical procedure.There was patient involvement reported.No injuries were reported, but there was medical intervention required.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: d4, udi: lot number: the device lot number and expiration date were unknown the initial medwatch report.The lot number and expiration date has been identified and the udi has been updated accordingly.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once the investigation has been completed, and if additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: b5, d10: upon further review of this complaint, it was determined that the milagro advance screw 10x30mm device was also involved in this event.Therefore, the device has been included as a concomitant medical products section.Furthermore, the event numbering represented in the initial report has been updated to ¿report 1 of 2 for the same event¿ d10: concomitant med products and therapy dates: milagro advance screw 10x30mm device, 8/19/2024.
 
Event or Problem Description
This is report 1 of 2 for (b)(4).It was reported that during a hamstring anterior cruciate ligament procedure, it was discovered that the pin tip of the nitinol guidewire 1.1mm x 38.1cm (15 inches) device broke off in the graft within the patient's tibia.It was further reported that the device broke at the 30 mm line, breaking the 10×30 screw.The procedure was successfully completed.An x-ray was used to determine pin placement, and the graft had to be cut out and redone with a new button and screw.There was twenty-minute delay to the surgical procedure.There was patient involvement reported.No injuries were reported, but there was medical intervention required.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11: additional narrative: investigation summary - the product was returned to j&j medtech orthopaedics for evaluation.J&j medtech orthopaedics then conducted visual inspection of the device received.Visual inspection revealed that the device is broken into two pieces.Also, it is slightly impregnated of biological matter.The overall complaint was confirmed as the observed condition of the absolute g-w ntnl 1.1mmx15 6pk would contribute to the complained device issue.Based on the investigation findings, the potential root cause is traced to procedural variables, such handling of the device or product interaction during procedure; the guidewire may have become entrapped, and the excessive force applied at the moment of manipulating caused the guidewire to break.Therefore, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.

Brand Name
ABSOLUTE G-W NTNL 1.1MMX15 6PK
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key20076845
Report Number1221934-2024-02974
Device Sequence Number6405088
Product Code FZX
UDI-Device Identifier10886705013050
UDI-Public(01)10886705013050(10)214L008(17)260731
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue Number254514
Device Lot Number214L008
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer09/11/2024
09/16/2024
09/26/2024
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date09/12/2024
09/16/2024
09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown